MAUDE Adverse Event Report: TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G05874
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving retrieval of another manufacturer¿s vascular plug, a torcon nb advantage angiographic catheter separated.The patient was admitted to the hospital for a right portal embolization procedure prior to a right hepatectomy for hepato-cellular carcinoma.When an x-ray was obtained, the radiologist noticed that the other manufacturer's embolization implant/vascular plug had migrated toward the heart, at the level of the left pulmonary artery.The patient was taken to interventional radiology for attempted retrieval of the implant.The complaint device, which was used to catheterize the right heart chambers, separated during the attempted removal procedure.The separated portion of the device and the embolization device were unable to be retrieved.The patient underwent a thoracotomy and arteriotomy the next day to retrieve the implant and separated portion of the catheter from the pulmonary artery.Thrombosis was reported in all arterial branches of the left lower lobe, requiring anticoagulation for three months.The hepatectomy was postponed and management of cancer was delayed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a procedure involving retrieval of another manufacturer¿s vascular plug, a torcon nb advantage angiographic catheter separated.The patient was admitted to the hospital for a right portal embolization procedure prior to a right hepatectomy for hepato-cellular carcinoma.When an x-ray was obtained, the radiologist noticed that the other manufacturer's embolization implant/vascular plug had migrated toward the heart, at the level of the left pulmonary artery.The patient was taken to interventional radiology for attempted retrieval of the implant.The complaint device, which was used to catheterize the right heart chambers, separated during the attempted removal procedure.The separated portion of the device and the embolization device were unable to be retrieved.The patient underwent a thoracotomy and arteriotomy the next day to retrieve the implant and separated portion of the catheter from the pulmonary artery.Thrombosis was reported in all arterial branches of the left lower lobe, requiring anticoagulation for three months.The hepatectomy was postponed and management of cancer was delayed.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One distal separated device segment was returned.Measuring from the apex of catheter curve, a 3cm section of catheter was received.The separation point was jagged and twisted and appeared to have been torn off the remaining catheter, which was not returned.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded, and no additional lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which caution, ¿due to thinwall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible,¿ and, ¿do not attempt to heat or reshape the catheter curve; the catheter tip is made from a heat-sensitive material.¿ based on the available information, cook has concluded that component failure contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11478799
Report Number1820334-2021-00943
Device Sequence Number16964239
Product Code DQO
UDI-Device Identifier00827002058743
UDI-Public(01)00827002058743(17)221205(10)10178477
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberG05874
Device Catalogue NumberHNB5.0-38-110-P-12S-AP2
Device Lot Number10178477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date05/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AMPLATZER 9-AVP2-020.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR